Arizona, 2013Heavy Rain in Arizona, September 13, 2013
September 13, 2013 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain and street flooding in Taylor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and street flooding in Taylor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 13, 3:00 PM MST, 30 minutes earlier.
Area forecast discussion, Sep 13, 3:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST FRI SEP 13 2013
.SYNOPSIS...
DRIER AND MORE STABLE AIR WILL SLOWLY FILTER INTO NORTHERN ARIZONA
THROUGH SUNDAY. EXPECT MUCH LESS THUNDERSTORM ACTIVITY...CONFINED
MAINLY TO THE AFTERNOON AND EVENING HOURS. ON MONDAY WESTERLY FLOW
WILL BRING DRY WEATHER STATE WIDE WITH MOSTLY CLEAR SKIES AND
SEASONABLE TEMPERATURES.
&&
.DISCUSSION...
LOW PRESSURE CENTERED OVER THE NEVADA/UTAH BORDER THIS AFTERNOON
WILL HEAD EASTWARD TONIGHT AND OVER THE NEXT FEW DAYS. THE LOW WILL
EVENTUALLY EXIT THE AREA...USHERING IN A DRIER AIR MASS BY EARLY
NEXT WEEK.
FOR TONIGHT THROUGH SUNDAY...THE POSITION OF THE LOW WILL SET UP A
BATTLE BETWEEN DRIER AIR FROM THE WEST WITH THE MONSOON MOISTURE
PLUME STATIONED FROM NORTH TO SOUTH ACROSS NEW MEXICO. SOOOOO...AS
DRY AIR MOVES IN ALOFT FROM THE WEST...AT THE LOWER LEVELS/SURFACE
MOISTURE WILL CREEP WESTWARD INTO ARIZONA FROM NEW MEXICO. AS A
RESULT...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN THROUGH SUNDAY
TO KEEP SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST
ACROSS THE AREA. SATURDAY COULD BRING HIGHER STORM COVERAGE AS A
WEAK WEATHER DISTURBANCE AND UPWARD MOTION MOVES OVER THE AREA.
STILL...THE BEST CHANCE FOR STORMS WILL BE ALONG THE STATE LINES
WITH UTAH AND NEW MEXICO. TEMPERATURES SHOULD SLOWLY EDGE TOWARD
SEASONAL NORMALS.
MONDAY THROUGH THURSDAY...A VERY DRY WESTERLY FLOW WILL DEVELOP AND
PUSH ANY REMAINING MOISTURE EASTWARD. CURRENT MODEL RUNS HAVE SLOWED
THIS DRYING PROCESS A BIT AND HAVE INCREASED THE CHANCES OF STORMS
ALONG THE ARIZONA/NEW MEXICO BORDER TO ACCOUNT FOR MOISTURE
LINGERING INTO MONDAY. OTHERWISE...NEXT WEEK LOOKS DRY WITH MOSTLY
CLEAR SKIES...NORMAL TEMPERATURES AND LIGHT WINDS.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCT -SHRA/TSRA EAST OF A KPRC-KPGA
WILL CONTINUE TROUGH 02Z THIS EVENING THEN DIMINISH. ISOLD MVFR
CONDITIONS IN THE HEAVIEST SHOWERS. VFR CONDITIONS ELSEWHERE. SKIES
BECOME MOSTLY CLEAR AFT 03-04Z TONIGHT. SCT -SHRA/TSRA WILL DEVELOP
EAST OF A KPRC-KPGA LINE AGAIN AFTER 18-20Z ON SATURDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........MCCOLLUM
AVIATION.......MAS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Sep 13, 2:03 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
203 PM MST FRI SEP 13 2013
AZZ010-011-132130-
APACHE AZ-
203 PM MST FRI SEP 13 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA
UNTIL 230 PM MST/330 PM MDT/
AT 157 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS WITH 40 MPH WIND AND TORRENTIAL RAIN ALONG A
LINE EXTENDING FROM RED LAKE CHAPTER HOUSE TO WINDOW ROCK...AND
MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
RED LAKE CHAPTER HOUSE...
FORT DEFIANCE...
ROUTES 12 AND 112 FROM WINDOW ROCK TO FORT DEFIANCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3555 10916 3610 10925 3612 10904 3556 10904
TIME...MOT...LOC 2102Z 264DEG 8KT 3592 10909 3565 10906
Heavy Rain, Navajo
- When
- September 13, 3:30 PM MST to 4:30 PM MST
- Where
- Navajo County, 5 mi NE of Taylor to 5 mi SW of Taylor
- Reported by
- Law Enforcement
- Coordinates
- 34.531, -110.018
Heavy rain caused street flooding (curb to curb) in Taylor. Water was also flowing between homes and creating trenches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, September 13, 20131 death · $500,000 · 1 event
- Flooding in Colorado, September 13 to 17, 20134 events
- Flash Flooding in Utah, September 13, 20133 events
- Coastal Flood in Texas, September 13 to 15, 20132 events
- Waterspouts in North Atlantic Coastal Waters, September 13, 20132 events
- Flash Flood and Hail in Arizona, September 13, 20131 in hail · 2 events
- Heavy Rain in Kansas, September 13, 20131 event
- Waterspout in Gulf of Mexico, September 13, 20131 event
- Waterspout in North Atlantic Coastal Waters, September 13, 20131 event
- Funnel Cloud in Wyoming, September 13, 20131 event
- Hail in South Carolina, September 13, 20131 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, September 13, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 479371.